Alert archive / South Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Oct 31, 2019, 7:21 PM EDT for Colleton County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Oct 31, 2019, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 861 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
200
WWUS82 KCHS 312321
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
721 PM EDT Thu Oct 31 2019
SCZ042>044-047-312345-
Inland Jasper-Hampton-Inland Colleton-Dorchester-
721 PM EDT Thu Oct 31 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
DORCHESTER AND JASPER COUNTIES...
At 721 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Lodge to Garnett,
and moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Colleton, Varnville, Reevesville, Smoaks, Lodge, Williams
and Ruffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3268 8088 3264 8115 3305 8103 3310 8095
3310 8093 3306 8090 3309 8088 3310 8089
3313 8089 3328 8061
TIME...MOT...LOC 2321Z 250DEG 34KT 3309 8097 3261 8123
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Oct 31, 6:06 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 31, 6:06 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
606 PM EDT Thu Oct 31 2019
.SYNOPSIS...
A strong cold front will move through the area this evening.
High pressure will then prevail Friday into early next week,
followed by a possible return of unsettled weather into the
middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Radar shows a line of showers and thunderstorms in the process
of moving through our area. These storms are are associated
with a rapidly approaching cold front and mid-level troughing.
SPC Mesoscale Analysis continues to show MLCAPEs 1,500-2,000
J/kg ahead of the front. This instability is due to above normal
temperatures and dew points are in the lower to mid 70s.
Effective bulk shear values are expected to exceed 50 kt across
most of our area. The line of convection should make it to the
coast by about 9 PM. A Severe Thunderstorm Watch remains up for
some of our far inland counties. The main threats are damaging
winds given the shear and strong mid level winds. The worst
conditions are still forecasted to remain to our north, due to
the mid-level energy within a trough and the jet stream being
located there.
Once the front moves through later this evening, conditions
will rapidly improve as high pressure builds in from the west.
It's possible many locations will see clear to mostly clear
skies. Combined with the northwest winds and cold air advection,
lows will fall into the 40s and 50s.
Lake Winds...Cold air advection following the departing cold front
could allow northwest winds to gust near 25 kt across Lake Moultrie
tonight. A Lake Wind Advisory may be needed.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
Friday: Strong high pressure will build across the region to start
off the weekend behind a cold front departing well offshore. The
setup will result in dry weather conditions and strong cold air
advection to area, which will help produce some breezy conditions
near the coast through late morning and much cooler temps compared
to those earlier in the week. Despite sunny skies and a west-
southwest flow regime, afternoon highs should only peak in the mid
60s. Low pressure is then expected to develop along the cold front
offshore Friday night, potentially resulting in a few showers along
coastal Georgia where weak isentropic lift develops and low-lvl
moisture lingers. Further inland, winds will likely decouple as
skies remain clear, setting up fair radiational cooling conditions.
Some locations well inland could dip into the upper 30s late, but
frost is not anticipated to develop at this time. Closer to the
coast, low temps should range in the upper 40s to middle 50s.
Saturday and Sunday: A few showers are possible along coastal
locations Saturday morning, before a large mid/upper lvl trough of
low pressure with an embedded h5 shortwave drives low pressure
further north-northeast and away from the region late Saturday into
Sunday. As this process unfolds, high pressure is expected to build
across the region in its wake. The pattern will result in dry and
cool conditions across the Southeast United States Saturday
afternoon into Sunday. In general, temps should modify a few degrees
on Saturday with a light downsloping wind in advance of the
mid/upper trough, peaking in the upper 60s across most areas.
Saturday night lows should once again cool to around 40 well inland
and to the upper 40s to middle 50s near the coast. Temps should only
peak in the mid 60s on Sunday as sfc winds turn more north-northeast
and high pressure continues to build across the region, then becomes
centered over the Mid-Atlantic states.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Moderate confidence this period. No significant weather concerns
through Sunday night as cooler and drier high pressure builds in
from the north. On Monday, moisture and upper forcing look to
increase and could lead to some showers through mid week as a
coastal front and/or low develop over or near the area. Temperatures
will likely stay below normal through Monday before getting back
above normal. Could see some of the normally colder inland rural
areas dip into the upper 30s Sunday night but the risk for frost
appears low.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
18Z TAFs: A strong cold front will move through the region this
evening. Ahead of the front, gusty SW winds will prevail. A
band of showers and some thunderstorms associated with the
front are expected to bring MVFR to the two TAF sites from
about 23-03Z. We may need to refine this based on future radar
trends and upstream observations. A brief window of IFR cannot
be ruled out. Behind the front, conditions quickly improve to
VFR. Winds should stay gusty in the first part of the night,
then ease as they transition to the N on Friday.
Extended Aviation Outlook: VFR conditions should prevail at both CHS
and SAV terminals through Monday. However, there is a risk for
flight restrictions at both terminals late Friday night into early
Saturday due to low clouds, then again Monday night when the
potential for showers develop across the region.
&&
.MARINE...
Tonight: Small Craft Advisories remain in effect for all of the
Atlantic waters in the wake of a strong cold front. Winds will
increase down river with jetting effects and there may be a
small time period with Small Craft wind gusts (>=25 kt) for the
Charleston Harbor.
Friday through Tuesday: Strong high pressure will build across the
area behind a slowly departing cold front Friday, leading to an
enhanced pressure gradient across all coastal waters and the
continuation of Small Craft Advisories across most waters into late
Friday morning. Thereafter, low pressure should develop along the
front offshore Saturday, then shift north-northeast of the area
while high pressure continues to build over the region late weekend
into early next week. The setup could create another short period of
Small Craft Advisories for most waters outside the CHS Harbor late
Saturday night into early Sunday before conditions improve early
next week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 9 PM this evening to 11 AM EDT
Friday for AMZ350-352-354.
Small Craft Advisory from 9 PM this evening to 2 PM EDT Friday
for AMZ374.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...RJB
AVIATION...
MARINE...Hazardous weather outlook, Oct 31, 4:02 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 402 PM EDT Thu Oct 31 2019 GAZ087-088-099-100-SCZ040-012015- Jenkins-Screven-Candler-Bulloch-Allendale- 402 PM EDT Thu Oct 31 2019 ...SEVERE THUNDERSTORM WATCH 689 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ101-SCZ042>045-047>052-012015- Effingham-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 402 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Severe Thunderstorms: A few severe thunderstorms with damaging winds are possible this evening ahead of an approaching cold front, mainly away from the coast. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ114>119-137>141-012015- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh- 402 PM EDT Thu Oct 31 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Oct 31, 5:45 PM EDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Charleston SC 545 PM EDT Thu Oct 31 2019 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-312330- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 545 PM EDT Thu Oct 31 2019 ...SHOWERS AND THUNDERSTORMS POSSIBLE DURING EVENING HALLOWEEN ACTIVITIES... A line of showers and thunderstorms associated with a strong cold front will move across Southeast South Carolina and Southeast Georgia this evening. The line will impact any outside evening Halloween activities. Anyone participating in Trick-or-Treating should be alert for gusty winds, cloud to ground lightning and heavy rainfall. Seek shelter immediate if you hear thunder. Remember, when thunder roars, go indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay tuned to NOAA Weather Radio All Hazards or the Internet for the latest information from the National Weather Service. &&
Special weather statement, Oct 31, 5:48 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Charleston SC
548 PM EDT Thu Oct 31 2019
GAZ087-088-099-100-312215-
Bulloch-Jenkins-Candler-Screven-
548 PM EDT Thu Oct 31 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
CANDLER AND JENKINS COUNTIES...
At 548 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northwest of
Twin City to near Vidalia, and moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Statesboro, Metter, Millen, Middleground, Westside, Butts, Portal and
Pulaski.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3242 8220 3248 8218 3253 8214 3256 8208
3254 8203 3260 8200 3266 8208 3282 8215
3284 8167 3229 8179 3227 8199 3232 8223
3235 8225
TIME...MOT...LOC 2148Z 239DEG 46KT 3266 8221 3226 8237Special weather statement, Oct 31, 6:13 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Charleston SC
613 PM EDT Thu Oct 31 2019
GAZ087-088-100-312245-
Bulloch-Jenkins-Screven-
613 PM EDT Thu Oct 31 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
JENKINS COUNTIES...
At 613 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Millen to
Portal, and moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Millen, Sylvania, Middleground, Portal, Hiltonia, Rocky Ford, Altman
and Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3286 8196 3297 8154 3252 8155 3251 8197
3252 8198
TIME...MOT...LOC 2213Z 251DEG 40KT 3283 8189 3255 8192Local storm report, Oct 31, 6:41 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT THU OCT 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 SSW WOODCLIFF 32.73N 81.77W
10/31/2019 SCREVEN GA 911 CALL CENTER
THE SCREVEN COUNTY 911 CALL CENTER REPORTED A TREE DOWN
NEAR THE INTERSECTION OF ROCKY FORD ROAD AND LITTLE
HORSE CREEK ROAD.
&&
EVENT NUMBER CHS1901279
DPBSpecial weather statement, Oct 31, 6:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
658 PM EDT Thu Oct 31 2019
GAZ088-100-101-SCZ042-047-312330-
Bulloch-Screven-Effingham-Inland Jasper-Hampton-
658 PM EDT Thu Oct 31 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES...
At 658 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Newington to
near Leefield, and moving east at 45 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Springfield, Guyton, Oliver, Garnett, Egypt, Shawnee, Pineland and
Robertville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3265 8114 3231 8124 3233 8164 3259 8149
TIME...MOT...LOC 2258Z 258DEG 39KT 3262 8146 3238 8159Special weather statement, Oct 31, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
721 PM EDT Thu Oct 31 2019
SCZ042>044-047-312345-
Inland Jasper-Hampton-Inland Colleton-Dorchester-
721 PM EDT Thu Oct 31 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON...
DORCHESTER AND JASPER COUNTIES...
At 721 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Lodge to Garnett,
and moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Yemassee, Colleton, Varnville, Reevesville, Smoaks, Lodge, Williams
and Ruffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3268 8088 3264 8115 3305 8103 3310 8095
3310 8093 3306 8090 3309 8088 3310 8089
3313 8089 3328 8061
TIME...MOT...LOC 2321Z 250DEG 34KT 3309 8097 3261 8123The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:37 AM EDT | Coastal Flood Advisory | CHS | 4 hr | |
| Oct 31, 6:40 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 54 min |
| Oct 31, 7:26 PM EDT | Special Weather Statement | CHS | Dorchester | 34 min |
| Oct 31, 7:32 PM EDT | Special Weather Statement | CHS | Jasper | 28 min |
| Oct 31, 7:42 PM EDT | Special Weather Statement | CHS | Colleton | 33 min |
| Oct 31, 5:23 PM EDT | Special Weather Statement | CHS | Jenkins | 37 min |
| Oct 31, 5:48 PM EDT | Special Weather Statement | CHS | Candler, Jenkins | 27 min |
| Oct 31, 6:13 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Oct 31, 6:20 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Screven | 40 min |
| Oct 31, 6:58 PM EDT | Special Weather Statement | CHS | Effingham | 32 min |
Nearby
Special Weather Statements in South Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.